Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Feeling whirling sensation when standing and sleeping. On medicine for low BP. What is causing this?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hello Doctor,

my mother is feeling frequent sense of whirling (both in standing and sleeping position). She is 54 years old with a hieght of 4.11 in. weighing around 55 kgs. She is using medication for low Blood Pressure. Recent visit to cardiologist was fine with ECG and BP normal.

what could cause sense of whirling and whom should we approach (carido/neuro or a physian)

Thanks a lot for your help
Posted Fri, 10 Aug 2012 in General Health
Answered by Dr. Sree Gouri SR 52 minutes later
Thanks for the query.

according to your description the possibilities are,

-cervical spondylosis: it is a disorder that affects the joints of cervical spine because of chronic wear,
it can presents with symptoms like neck pain, stiffness, giddiness, head ache, loss of balance etc,
this can be usually seen in old age and precipitated by overweight.

-as side effects of drugs using,

-fluctuations in blood sugar levels etc

so you better consult neurologist to rule out cervical spondylosis first which is common at her age group.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor